Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 82, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 23, 1999, 6:35 PM EDT for Erie County, Huron County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 1999, 6:35 PM EDT (22:35 UTC)
- Expired
- Jul 23, 1999, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Erie County, OH, Huron County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 6:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -342 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KCLE 232237 RRA SVRCLE OHC043-077-232315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 635 PM EDT FRI JUL 23 1999 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HURON COUNTY IN OHIO ERIE COUNTY IN OHIO * UNTIL 715 PM EDT * AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF MILAN...OR ABOUT 6 MILES NORTHEAST OF NORWALK...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WAKEMAN MILAN LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:30 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 23, 1:30 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 130 PM EDT FRI JUL 23 1999 LATEST RADAR COMPOSITE IMAGERY SHOWS A LARGE CLUSTER OF THUNDERSTORMS OVER THE LOWER PENINSULA OF MI TRACKING ESE. LIGHTNING DATA INDICATES A TREND TOWARD INTENSIFICATION. DEVELOPMENT WILL OCCUR ON THE SOUTHERN END OF THE CLUSTER WHERE LI HAVE DECREASED TO -9 AND BEST MSTR CONVERGENCE IS TAKING PLACE. THESE STORMS WILL MOVE ESE INTO THE FA THIS EVENING. WILL UP POPS ACROSS THE AREA FOR TONIGHT TO MINIMAL LIKELY W HALF AND TO 50 PERCENT E HALF. MODELS ARE REASONABLY CLOSE IN THEIR SOLUTIONS FOR THE NEXT FEW DAYS. SHORTWAVE RESPONSIBLE FOR FIRING TSTM ACTIVITY OVR MI WILL TRACK E WITH VORT TROUGH EXTENDING S INTO OH BY 06Z TONIGHT. ONCE THAT FEATURE MOVES E BY TOMORROW MORNING...FA REMAINS UNDER WEAK NVA DURING THE DAY. ANOTHER SHORTWAVE DIVES SE ACROSS THE REGION SAT EVENING. THIS COULD SET UP A REPEAT PERFORMANCE FOR SAT EVENING AS POSSIBLY ANOTHER MCS DEVELOPS. MEANWHILE...RDG OVR CENTRAL U.S. WILL BUILD AND TROUGH OVR THE ERN U.S. WILL DEEPEN. MAINLY CLEAR SKIES CAN BE EXPECTED FOR SATURDAY THROUGH SUNDAY. WILL NOT MENTION ANY PCPN FOR TOMORROW NIGHT IN THIS FCST PACKAGE DUE TO UNCERTAINTY AS TO WHETHER ANOTHER MCS WILL DEVELOP SATURDAY AFTERNOON. MODELS DO SHOW SOME SIGNS OF STATIONARY FNT OVR THE FA SAGGING BACK SOUTHWEST IN THE FORM OF A BACK DOOR COLD FRONT. THIS COULD BRING SOME SLIGHTLY COOLER AIR INTO THE REGION ON SAT. HOWEVER...WITH STRONG HIGH PRESSURE RIDGE OVR THE AREA...SINKING COMPRESSION OF AIR WILL STILL ALLOW IT TO HEAT UP DURING THE DAYS. WILL GO WITH TEMPERATURES FAIRLY CLOSE TO GUIDANCE THROUGH THE PERIOD. .CLE...NONE. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 24 min |
| Jul 23, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 39 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 46 min |
| Jul 23, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 37 min |
| Jul 23, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 36 min |
| Jul 23, 7:53 PM EDT | Tornado Warning | CLE | Wood | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.